Alert archive / Tennessee / Freeze Warnings in 2011
Freeze Warning 2, NWS Morristown, TN
NWS Morristown, TN issued this freeze warning at Mar 31, 2011, 3:03 PM EDT for 21 counties in Tennessee; 7 counties in Virginia. It took effect at Apr 1, 2011, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2011, 3:03 PM EDT (19:03 UTC)
- In effect from
- Apr 1, 2011, 12:00 AM EDT
- Expired
- Apr 1, 2011, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Morristown, TN
All 28 counties
Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Morgan County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 21 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WWUS74 KMRX 311903 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 303 PM EDT THU MAR 31 2011 ...FREEZING TEMPERATURES EXPECTED FRIDAY MORNING... .COLD AIR WILL CONTINUE TO FILTER INTO THE REGION TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED ACROSS SOUTHWEST VIRGINIA AND NORTHEAST TENNESSEE. PORTIONS OF THE EAST CENTRAL TENNESSEE VALLEY MAY ALSO EXPERIENCE A HARD FREEZE. TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008- 010730- /O.NEW.KMRX.FZ.W.0002.110401T0400Z-110401T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 303 PM EDT THU MAR 31 2011 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY. * TEMPERATURE: READINGS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED. * IMPACTS: THESE CONDITIONS MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$
2 follow-up statements
675 WWUS74 KMRX 010050 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 850 PM EDT THU MAR 31 2011 ...FREEZING TEMPERATURES EXPECTED FRIDAY MORNING... .UNSEASONABLY COLD AIR WILL CONTINUE TO FILTER INTO THE SOUTHERN APPALACHIAN REGION TONIGHT...AS HIGH PRESSURE BUILDS IN FROM THE WEST. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED OVER SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...AND CENTRAL EAST TENNESSEE. TNZ012>017-035>040-042-044-046-067>071-073-VAZ001-002-005-006-008- 011000- /O.CON.KMRX.FZ.W.0002.110401T0400Z-110401T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-SULLIVAN-MORGAN- ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE-NORTHWEST GREENE- WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX-JEFFERSON- NW BLOUNT-NORTH SEVIER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... SNEEDVILLE...ROGERSVILLE...KINGSPORT...WARTBURG...CLINTON... OAK RIDGE...MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...LENOIR CITY... KNOXVILLE...DANDRIDGE...MARYVILLE...SEVIERVILLE...JONESVILLE... WISE...NORTON...GATE CITY...LEBANON...ABINGDON 850 PM EDT THU MAR 31 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM FRIDAY. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED AROUND SUNRISE. * IMPACTS: THESE SUB-FREEZING TEMPERATURES MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$
463 WWUS74 KMRX 010822 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 422 AM EDT FRI APR 1 2011 ...FREEZING TEMPERATURES EXPECTED FRIDAY MORNING... .UNSEASONABLY COLD AIR WILL CONTINUE TO FILTER INTO THE SOUTHERN APPALACHIAN REGION...AS HIGH PRESSURE BUILDS IN FROM THE WEST. AREAS OF FREEZING TEMPERATURES ARE EXPECTED THIS MORNING OVER MUCH OF SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE. TNZ012>014-035>040-067>071-073-010930- /O.CAN.KMRX.FZ.W.0002.000000T0000Z-110401T1300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-ANDERSON-UNION-GRAINGER- HAMBLEN-NORTHWEST COCKE-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- NORTH SEVIER- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE...RUTLEDGE... MORRISTOWN...NEWPORT...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE 422 AM EDT FRI APR 1 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE FREEZE WARNING...FOR THE NORTHERN PLATEAU AND CENTRAL VALLEY COUNTIES OF EAST TENNESSEE. LINGERING CLOUDS OVERNIGHT HAD KEPT TEMPERATURES MOSTLY IN THE MID TO UPPER 30S THROUGH EARLY THIS MORNING. TEMPERATURES MAY FALL INTO THE LOWER 30S BEFORE DAYBREAK...WITH PATCHY AREAS OF FROST POSSIBLE. HOWEVER...A HARD FREEZE IS UNLIKELY OVER THE NORTHERN PLATEAU AND CENTRAL VALLEY OF EAST TENNESSEE. $$ TNZ015>017-042-044-046-VAZ001-002-005-006-008-011300- /O.CON.KMRX.FZ.W.0002.000000T0000Z-110401T1300Z/ HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN- NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT... GREENEVILLE...JOHNSON CITY...ELIZABETHTON...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 422 AM EDT FRI APR 1 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... FOR MOST OF NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA. * TEMPERATURES: LOWS IN THE UPPER 20S TO LOWER 30S ARE EXPECTED AROUND SUNRISE. * IMPACTS: THESE SUB-FREEZING TEMPERATURES MAY KILL CROPS AND OTHER SENSITIVE VEGETATION THAT ARE LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED OR OCCURRING. && $$ TG
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this freeze warning went out at Mar 31, 1:53 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Mar 31, 1:53 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
153 PM EDT THU MAR 31 2011
.AVIATION...UPPER TROUGH TRACKING THROUGH THE AREA BRINGING IFR/MVFR
CONDITIONS AND LIGHT RAIN EARLY IN THE TAF PERIOD. BUT IMPROVING
CONDITIONS ARE EXPECTED TONIGHT AS THE TROUGH EXITS THE REGION. ALL
SITES SHOULD BE BACK TO VFR IN THE 23-04Z TIME RANGE. LIGHT WINDS
WILL CONTINUE THROUGH THE TAF PERIOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WINTER WEATHER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY
MOUNTAINS...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
VA...WINTER WEATHER ADVISORY UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
GHHazardous weather outlook, Mar 31, 3:22 AM EDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 322 AM EDT THU MAR 31 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-010900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 322 AM EDT THU MAR 31 2011 /222 AM CDT THU MAR 31 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG COLD FRONT WILL MOVE ACROSS THE REGION MONDAY NIGHT OR TUESDAY. THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF AND ALONG THIS FRONT. DUE TO THE STRONG WINDS ALOFT AND INCREASING INSTABILITY...SOME OF THESE STORMS MAY BE SEVERE. THE MAIN THREAT WILL LIKELY BE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL...BUT TORNADOES MAY BE POSSIBLE. HEAVY RAIN MAY ALSO OCCUR WHICH COULD PRODUCE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SOMETIME MONDAY NIGHT OR TUESDAY.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:24 AM EDT | Winter Weather Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 5 hr |
Nearby
Freeze Warnings in Tennessee, 2011Freeze Warnings in Virginia, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.